On the solutions of the Image Processing Problems using Total Variational-Based Diffusion and Digital-Discrete Method

Ahmet Yildirim, İsmet Karaca


In this paper, we combine Total Variational(TV)-based diffusion and Digital-Discrete Method for image processing problems. We propose an algorithm based on partial differential equation of TV regularization model, the finite difference method and gradually varied function (GVF). MATLAB package program is used to analyze images by using our algorithm. We see that this new algortihm is effective and simple to use in image processing.


Total Variational(TV)-based diffusion, digital-discrete method, gradually varied function (GVF), finite difference method, image processing.

Full Text:



A. Yıldırım, İ. Karaca, A PDE-based mathematical method in image processing: Digital-Discrete method for Perona-Malik equation, American Academic Scientific Research Journal for Engineering, Technology, and Sciences, 84(1) (2021) 118-129

A.Sarti, K.Mikula, F.Sgallari, C. Lamberti, Evolutionary partial differential equations for biomedical image processing, Journal of Biomedical Informatics 35 (2002) 77–91

A.Kuijper, Image Processing with Geometrical and Variational PDEs, 31st annual workshop of the Austrian Association for Pattern Recognition (OAGM/AAPR), OEAGM07 (Schloss Krumbach, Austria, May 3-4, (2007) 89-96

S.Kim. H.Lim, Fourth-order partial differential equations for effective image denoising, Seventh Mississippi State - UAB Conference on Differential Equations and Computational Simulations, Electronic Journal of Differential Equations, Conf. 17 (2009) 107–121

X.Y. Liu, C.H. Lai, K.A. Pericleous, A fourth-order partial differential equation denoising model with an adaptive relaxation method, International Journal of Computer Mathematics, 92(3) (2015) 608-622

C.Shen, C. Li, P.Wang, An Adaptive Partial Differential Equation for Noise Removal, Proceedings of the 2nd International Symposium on Computer, Communication, Control and Automation 4 (2013) 55-58

K.Mikula, N.Ramarosy, Semi-implicit finite volume scheme for solving nonlinear diffusion equations in image processing, Numerische Mathematik 89 (2001) 561–590

J.Weickert, Efficient image segmentation using partial differential equations and morphology, Pattern Recognition 34 (2001) 1813-1824

L.J.Belaid, An Overview of the Topological Gradient Approach in Image Processing: Advantages and Inconveniences, Journal of Applied Mathematics Volume 2010, Article ID 761783, 19 pages

B.Ghanbari, L.Rada, K.Chen, A restarted iterative homotopy analysis method for two nonlinear models from image processing, International Journal of Computer Mathematics 91(3) (2014) 661–687

Y.Huang, N.Guo, M.Seok, Y.Tsividis, K.Mandli, S.Sethumadhavan, Hybrid Analog-Digital Solution of Nonlinear Partial Differential Equations, In Proceedings of MICRO-50, Cambridge, MA, USA, October 14–18 (2017) 14 pages

L.M. Chen, Digital Functions and Data Reconstruction, Digital-Discrete Methods, Springer-Verlag New York (2013)

L. Chen, The necessary and sufficient condition and the efficient algorithms for gradually varied fill, Chinese Science Bulletin 35 (10) (1990) 870–873

L.Chen, The properties and the algorithms for gradually varied fill, Chinese Journal of Computers 14(3) (1991)

T.H.Cormen, C.E.Leiserson, R.L.Rivest, Introduction to algorithms, MIT, New York (1993)

E.Erdem, Nonlinear Diffusion, Hacettepe University, Department of Computer Engineering Lecture Notes (2013) 1-15

O.Demirkaya, M.H. Asyali, P.K. Sahoo, Image Processing with MATLAB: Applications in Medicine and Biology, CRC Press: Taylor& Francis Group, Boca Raton, USA (2009)

L. Rudin, S. Osher, and E. Fatemi. Nonlinear total variation based noise removal algorithms. Phys. D., 60:259–268, 1992. [19] F. Andreu, C. Ballester, V. Caselles, and J. M. Mazon. Minimizing total variation ´flow. Differential and Integral Equations, 14(3):321–360, 2001.

F. Dibos and G. Koepfler. Global total variation minimization. SIAM J. Numer. Anal., 37(2):646–664, 2000

G. D. Smith, Numerical Solution of Partial Differential Equations: Finite Difference Methods, Oxford Applied Mathematics and Computing Science Series (1985)

DOI: http://dx.doi.org/10.52155/ijpsat.v30.1.3863


  • There are currently no refbacks.

Copyright (c) 2021 ahmet yildirim

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.